MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC; PERIPHERAL IV CATHETERS
Catalog Number 382634
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Address information was not provided, therefore, xx was used as a place holder.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified amount of bd insyte autoguard bcs encountered resistance while retracting the needle.The following information was provided by the initial reporter: end user is having resistance when pulling back the needle which is causing blood to leak out the back end and looks like the valve is being broken to remove the needle.Additional information received 03/08/2024: date of events unknown no sample available did the event directly, or indirectly involve a patient or user? yes several occurrences.
 
Additional Manufacturer Narrative
Additional information: additional event details from customer added to b5.Investigation results: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.The dhr for lot 3342665 has been reviewed.Subassembly lot 3342665 material 7000bcw34 was built on afa line 9 from 10dec023 through 14dec2023.Final lot was packaged on pkg line 10 from 17dec2023 through 18dec2023 for a total quantity of (b)(4).No related quality issues or process deviations were found.This complaint type will continue to be trended within the post market surveillance process and any determined escalation will be managed there.
 
Event or Problem Description
Additional information: no problems with the needle retraction spring.Once the colored part is off the hub, the needle comes in contact with colored hub creating resistance when threading.There has been no visible damage seen.Blood exposures to any surfaces have not been reported, other than the bed, floor and patient.No reports of serious injuries or harm.No medical or surgical interventions were needed for any events.Reported from multiple rns, many different patients, and lot numbers were not noted.It seems it is mainly the non-blood control needles.The main problem seen is resistance when threading due to needle touching the plastic colored part of the cannula once it is unseated.

Brand Name
BD INSYTE AUTOGUARD BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18934829
Report Number1710034-2024-00200
Device Sequence Number7043123
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382634
Device Lot Number3342665
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown